Alert archive / Iowa / Tornado Warnings in 2024
Tornado Warning 69, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at May 24, 2024, 5:32 AM CDT for 4 counties in Iowa. It was in force for 43 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2024, 5:32 AM CDT (10:32 UTC)
- Expired
- May 24, 2024, 6:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:35 AM CDT | TSTM WND DMG | 2 Nne Harvey, IA | Delayed report of large trees down and a silo destroyed south of Pella. Time estimated by radar. |
| May 24, 5:35 AM CDT | TSTM WND DMG | 2 Nne Harvey, IA | Delayed report of large trees down and a silo destroyed south of Pella. Time estimated by radar. |
| May 24, 5:35 AM CDT | TSTM WND GST 58 | 2 Wsw Pella, IA | Peak wind gust at Pella Airport. |
| May 24, 5:35 AM CDT | TSTM WND GST 58 | 2 Wsw Pella, IA | Peak wind gust at Pella Airport. |
| May 24, 5:37 AM CDT | TSTM WND DMG | Pella, IA | Tree fell on garage in Pella. Time estimated with radar. |
| May 24, 5:37 AM CDT | TSTM WND DMG | Pella, IA | Tree fell on garage in Pella. Time estimated with radar. |
| May 24, 5:38 AM CDT | TSTM WND DMG | Pella, IA | Picture of large branches down in Pella. |
| May 24, 5:38 AM CDT | TSTM WND DMG | Pella, IA | Picture of large branches down in Pella. |
| May 24, 6:00 AM CDT | TSTM WND GST 70 | New Sharon, IA | Delayed report - estimated 70 mph winds and large branches down. Time estimated by radar. |
| May 24, 6:00 AM CDT | TSTM WND GST 70 | New Sharon, IA | Delayed report - estimated 70 mph winds and large branches down. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:44 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262
WFUS53 KDMX 241032
TORDMX
IAC099-123-125-157-241115-
/O.NEW.KDMX.TO.W.0069.240524T1032Z-240524T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
532 AM CDT Fri May 24 2024
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Southern Poweshiek County in central Iowa...
Northeastern Marion County in south central Iowa...
Northern Mahaska County in south central Iowa...
Southeastern Jasper County in central Iowa...
* Until 615 AM CDT.
* At 532 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Pella, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pella around 535 AM CDT.
New Sharon around 545 AM CDT.
Montezuma around 555 AM CDT.
Barnes City around 600 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Harvey, Barnes City, Pella Municipal Airport, and Leighton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Des Moines .
&&
LAT...LON 4135 9241 4127 9295 4144 9305 4165 9240
TIME...MOT...LOC 1032Z 241DEG 38KT 4140 9289
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
REV2 follow-up statements
188
WWUS53 KDMX 241052
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
552 AM CDT Fri May 24 2024
IAC125-241101-
/O.CAN.KDMX.TO.W.0069.000000T0000Z-240524T1115Z/
Marion IA-
552 AM CDT Fri May 24 2024
...THE TORNADO WARNING FOR NORTHEASTERN MARION COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central and south central Iowa.
LAT...LON 4132 9258 4153 9276 4165 9240 4135 9241
TIME...MOT...LOC 1051Z 241DEG 38KT 4150 9265
$$
IAC099-123-157-241115-
/O.CON.KDMX.TO.W.0069.000000T0000Z-240524T1115Z/
Poweshiek IA-Mahaska IA-Jasper IA-
552 AM CDT Fri May 24 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR SOUTHERN
POWESHIEK...NORTHEASTERN MAHASKA AND SOUTHEASTERN JASPER COUNTIES...
At 551 AM CDT, a severe thunderstorm capable of producing a tornado
was located over New Sharon, or 8 miles southwest of Montezuma,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Montezuma around 555 AM CDT.
Barnes City around 600 AM CDT.
Other locations impacted by this tornadic thunderstorm include Barnes
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4132 9258 4153 9276 4165 9240 4135 9241
TIME...MOT...LOC 1051Z 241DEG 38KT 4150 9265
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
REV748
WWUS53 KDMX 241108
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
608 AM CDT Fri May 24 2024
IAC099-123-241117-
/O.CAN.KDMX.TO.W.0069.000000T0000Z-240524T1115Z/
Mahaska IA-Jasper IA-
608 AM CDT Fri May 24 2024
...THE TORNADO WARNING FOR NORTHEASTERN MAHASKA AND SOUTHEASTERN
JASPER COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
central Iowa.
LAT...LON 4151 9241 4151 9253 4158 9259 4165 9240
TIME...MOT...LOC 1107Z 241DEG 38KT 4159 9245
$$
IAC157-241115-
/O.CON.KDMX.TO.W.0069.000000T0000Z-240524T1115Z/
Poweshiek IA-
608 AM CDT Fri May 24 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
SOUTHEASTERN POWESHIEK COUNTY...
At 607 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Deep River, or near Montezuma, moving northeast at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Poweshiek County, including the following locations...
Barnes City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4151 9241 4151 9253 4158 9259 4165 9240
TIME...MOT...LOC 1107Z 241DEG 38KT 4159 9245
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
REVWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 24, 2:47 AM CDT, 2 hours 45 minutes earlier. Its key messages:
- Severe storms expected this morning with the primary risks being damaging winds, large hail and a few tornadoes
- Heavy rainfall in a short period of time may lead to flash flooding with the storms this morning.
- More chances for strong to severe storms into Saturday night/early Sunday along with heavy rainfall.
Area forecast discussion, May 24, 2:47 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 247 AM CDT Fri May 24 2024 .KEY MESSAGES... - Severe storms expected this morning with the primary risks being damaging winds, large hail and a few tornadoes - Heavy rainfall in a short period of time may lead to flash flooding with the storms this morning. - More chances for strong to severe storms into Saturday night/early Sunday along with heavy rainfall. && .DISCUSSION... Issued at 247 AM CDT Fri May 24 2024 Impressive warm advection and moisture transport northward into the state early this morning on a rather intense low level jet. This is allowing rather rapid destabilization across much of the forecast area with MUCAPES rising an impressive 2000 J/KG across western Iowa. Convection in Nebraska has continued to organize over the past few hours with a QLCS now moving through eastern Nebraska. CAM output indicates the convection moves eastward into Iowa along the instability gradient with the line accelerating into the state. Damaging winds are expected with the surging bowing segments with gusts of 60kts+ possible. The 0-3km shear vector is 30-35kts and generally perpendicular to the line, therefore embedded QLCS tornadoes will be possible as well. The line is expected to traverse the forecast area with 4-5 hours with the bulk of the severe activity done by 8 to 9 am this morning. However, the boundary remains farther west with redevelopment expected near the boundary given the strong forcing from the nearby upper system. This convection is expected to persist ahead of the boundary into the early afternoon but ends with the passage of the front. Some concerns for excessive rainfall also exists given our recent wetness and will be monitoring closely for any necessary headlines. Ohterwise, breezy west winds are forecast on the backside of the boundary with increasing subsidence and decent mixing. The departure of the system to the east by this evening leaves high pressure across the state. Winds decouple quickly this evening with light and variable winds overnight and clear skies. However, warm advection renews in western Iowa after midnight with increasing southwest flow aloft ahead of the next system passing through the intermountain west. Temperatures in the west are likely to become steady overnight as the winds become light southerly on the backside of the high. The warm advection persists through Saturday with clouds increasing. However, the big surge in theta-e advection arrives Saturday evening as the shortwave passes through the Plains and forcing intensifies. A low level jet intensifies to 50kts+ across KS/MO pointing into Iowa. Convection is expected to develop and spread into southern and central Iowa on Saturday evening with additional threat of heavy rainfall and some severe storms as well. Into later periods, shortwaves dropping southeast into the region into the early portion of the week bring additional chances of precipitation along with keeping temperatures at or below normal into the start of the week. Upper ridging slides into the central United States toward the middle and later half of the work week with warming temperatures and possibly a brief break from the wet weather. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1240 AM CDT Fri May 24 2024 Showers and thunderstorms are expected overnight into Friday morning with MVFR to locally IFR conditions in and around thunderstorms. Locally strong winds are also expected with the storms as well with fast movement to the east. The convection is expected to continue ahead of front in the morning with the precipitation ending by afternoon as a front pushes through the state. Strong west winds are expected on Friday afternoon in the wake of the front before rapidly decoupling on Friday evening becoming light by the end of the period. && .HYDROLOGY... Issued at 247 AM CDT Fri May 24 2024 Both short-term (flash flooding) and longer-term (river flooding) hydro concerns will continue over the next few days due to the combination of current hydrologic conditions and QPF. The evolving QLCS is likely to bring heavy rainfall to portions of central Iowa this morning with a quick shot of precipitation as the system passes through the area. However, convection prior and then redevelopment along the boundary into the morning and early afternoon may lead to flash flooding. Current 1 hour guidance is generally from 1.3"-2.0" across much of central and northern Iowa and have included much of the particularly wet areas within the watch. River flooding is more of a concern especially regarding how the forecast rainfall will affect already high river levels. River flooding continues or is forecast across portions of the Cedar, Iowa, Skunk, Des Moines and Raccoon River basins as well as their tributaries. Moderate flooding is occurring along portions of the Iowa River as well as Black Hawk Creek in northeast. The latest river forecasts updated this morning take into account 24 hrs of QPF ending Friday morning. Additional QPF is in the forecast beyond Friday morning. Looking beyond 24 hrs using our QPF ensemble hydrographs and Hydrologic Ensemble Forecast System (HEFS), the most likely scenario in most places is that the rain over the next several days will slow the fall of area rivers and possibly result in secondary crests. Those secondary crests would be lower than the levels we are presently seeing except for portions of the Iowa River and the South Skunk River across the eastern CWA where a long, broad crest is expected. That is due mainly to the timing of crests working their way down both rivers combined with runoff from future rainfall. Along both rivers the broad crests may extend well into the Memorial Day weekend before the river levels begin falling. In the Des Moines area as well as the Eddyville/Ottumwa areas, river levels on the Des Moines River are affected heavily by the Saylorville and Lake Red Rock reservoirs operated by the U.S. Army Corps of Engineers (USACE). Coordination with the USACE indicates they plan to adjust (minimize) outflows from the reservoirs to try to minimize flooding issues downstream. Having said that, minimizing outflows will result in building pool elevations more quickly on the lakes. As a result, we will see decent rises on both Saylorville and Lake Red Rock again. The rises on Saylorville will likely be similar to what we saw in the last event but they will be higher on Lake Red Rock. In the last event Lake Red Rock crested around 747 ft but with this event it is expected to go to around 754-755 ft. Those forecasts may change going forward due to the actual rainfall amounts. If the rainfall comes in higher than forecast then we would see long, broad crests at more locations in our CWA and higher secondary crests. We will continue monitoring. && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM CDT this afternoon for IAZ005-015>017- 023>028-033>039-044>050-057>062-070>075. && DISCUSSION...Cogil AVIATION...Cogil HYDROLOGY...Zogg/Cogil
Hazardous weather outlook, May 24, 1:50 AM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 150 AM CDT Fri May 24 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-250700- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 150 AM CDT Fri May 24 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and Tonight Widespread thunderstorm will continue over the region early today. An enhanced risk of severe storms continues to central Iowa early this morning with a surrounding slight risk across eastern Iowa. This afternoon the focus for some severe storms will shift into eastern Iowa. Large hail, damaging thunderstorm winds, and a few tornadoes are possible. Locally heavy rainfall from a few of the storms may lead to localized renewed ponding of water or local runoff and a small risk of flash flooding early today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Other chances for storms are in the forecast for Saturday night into Sunday and Monday. There is a small risk of strong to severe storms Saturday night into Sunday morning over the south. Some lingering showers and thunderstorms will be possible into Monday and again by late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotters may be needed briefly early this morning and possibly again later Saturday night into early Sunday. REV
In the hours before
Local storm report, May 24, 5:04 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
504 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM Tstm Wnd Gst Johnston 41.67N 93.73W
05/24/2024 M58 MPH Polk IA Public
Personal weather station.
&&
FowleLocal storm report, May 24, 5:08 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
508 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM Tstm Wnd Dmg 1 SW Perry 41.84N 94.11W
05/24/2024 Dallas IA Emergency Mngr
Several larger trees down in Perry. 3500
without power in Perry.
&&
CAHLocal storm report, May 24, 5:12 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
512 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM Tstm Wnd Dmg 3 E Pleasant Hill 41.59N 93.46W
05/24/2024 Polk IA Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
&&
AJJLocal storm report, May 24, 5:14 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
514 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM Tstm Wnd Gst 1 W Webster City 42.46N 93.84W
05/24/2024 E60 MPH Hamilton IA Broadcast Media
&&
CAHLocal storm report, May 24, 5:22 AM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
522 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM Hail 1 NW Sandyville 41.38N 93.40W
05/24/2024 M1.00 Inch Warren IA Trained Spotter
Submitted photo of quarter sized hail near
Sandyville.
&&
AJJLocal storm report, May 24, 5:29 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
529 AM CDT Fri May 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 AM Hail Elk Run Heights 42.47N 92.26W
05/24/2024 E1.25 Inch Black Hawk IA Trained Spotter
Submitted picture of half dollar sized hail
in Elk Run Heights.
&&
AJJThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:59 AM CDT | Special Weather Statement | DMX | Calhoun | 31 min |
| May 24, 2:25 AM CDT | Flood Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 30 more | 14 hr |
| May 24, 2:31 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 59 min |
| May 24, 2:55 AM CDT | Special Weather Statement | DMX | Clarke, Decatur, Lucas, Monroe, Wayne | 50 min |
| May 24, 3:07 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Audubon, Calhoun, Carroll, Cass and 6 more | 53 min |
| May 24, 3:18 AM CDT | Tornado Warning | DMX | Adair, Adams, Cass | 42 min |
| May 24, 3:25 AM CDT | Tornado Warning | DMX | Audubon, Carroll, Crawford, Guthrie | 25 min |
| May 24, 3:26 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 49 min |
| May 24, 3:37 AM CDT | Tornado Warning | DMX | Decatur, Lucas, Wayne | 23 min |
| May 24, 3:42 AM CDT | Tornado Warning | DMX | Audubon, Cass, Greene, Guthrie | 33 min |
| May 24, 3:44 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 46 min |
| May 24, 3:46 AM CDT | Severe Thunderstorm Warning | DMX | Wapello | 8 min |
| May 24, 3:56 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 12 more | 49 min |
| May 24, 4:00 AM CDT | Tornado Warning | DMX | Lucas, Monroe, Wayne | 30 min |
| May 24, 4:00 AM CDT | Tornado Warning | DMX | Cass, Dallas, Guthrie | 30 min |
| May 24, 4:10 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Wayne | 50 min |
| May 24, 4:14 AM CDT | Tornado Warning | DMX | Boone, Dallas, Greene, Guthrie | 31 min |
| May 24, 4:18 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto, Pocahontas | 42 min |
| May 24, 4:18 AM CDT | Tornado Warning | DMX | Adair, Dallas, Madison | 27 min |
| May 24, 4:21 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Lucas, Madison, Union, Warren | 39 min |
| May 24, 4:28 AM CDT | Tornado Warning | DMX | Boone, Dallas, Greene, Guthrie, Polk | 32 min |
| May 24, 4:35 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 40 min |
| May 24, 4:40 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Dallas, Greene, Hamilton, Hardin and 8 more | 50 min |
| May 24, 4:41 AM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 34 min |
| May 24, 4:46 AM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 44 min |
| May 24, 4:51 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 3 more | 39 min |
| May 24, 4:56 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Jasper, Lucas, Mahaska, Marion, Monroe and 2 more | 49 min |
| May 24, 4:59 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe | 46 min |
| May 24, 5:04 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 56 min |
| May 24, 5:04 AM CDT | Tornado Warning | DMX | Jasper, Mahaska, Marion, Polk, Poweshiek, Warren | 41 min |
| May 24, 5:09 AM CDT | Tornado Warning | DMX | Hardin, Marshall, Story | 36 min |
| May 24, 5:15 AM CDT | Tornado Warning | DMX | Jasper, Marshall, Polk, Story | 23 min |
| May 24, 5:18 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hamilton, Hardin, Jasper and 6 more | 57 min |
| May 24, 5:19 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Winnebago and 2 more | 56 min |
| May 24, 5:31 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more | 59 min |
| May 24, 5:57 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 4 more | 50 min |
| May 24, 6:00 AM CDT | Tornado Warning | DMX | Mahaska, Poweshiek | 20 min |
| May 24, 6:07 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 23 min |
| May 24, 7:42 AM CDT | Special Weather Statement | DMX | Decatur, Lucas, Mahaska, Monroe, Wayne | 93 min |
| May 24, 11:00 AM CDT | River Flood Warning | DMX | Polk | 24 hr |
| May 24, 11:00 AM CDT | River Flood Warning | DMX | Humboldt | 62 hr |
Nearby
Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.